Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Welcome to Just answer !
I am sorry to learn about your condition and I empathize with you.
Well it seems like sertraline has become ineffective owing to your body's development of resistance against the drug after prolonged period of use. Besides this if you are bipolar 2 then there should be one mood stabilizer to be added to you drug regime so as to stabilize your fluctuating temperamental mood and control anxiety.
So I am mentioning below one drug regime that shall be discussed with your doctor..
-- Sertraline needs to be brought off by reducing the dose by 25 mg every 1 week until you come off the drug completely. While bringing off this drug simultaneously you got to start another anti depressant drug either Lexapro ( escitalopram ) at dose of 10 mg / day or anafranil ( clomipramine ) at dose of 50 mg / day , any one of these two drugs needs to be introduced replacing the current sertraline which has lost it's efficacy.
-- Secondly 1 mood stabilizer such as Depakote ( divalproex ) at dose of 250 mg twice a day or Lamictal ( lamotrigine) at dose of 50-100 mg/ day needs to be introduced to control mood swings and grumpiness, agitation and irritability.
-- Wellbutrin xr needs to be slowly withdrawn as this drug is not effective for controlling anxiety , secondly it worsens bipolar disorder , so it 's discontinuation may actually help improving your symptoms as this drug would have been effective only if had depression but here you are dealing with many co-morbid conditions, some of which are likely to be worsened by this drug's use.
-- Xanax shall be replaced by a more potent anti anxiety agent such as klonopin ( clonazepam ) at dose of 0.5 mg twice a day , the dose shall be raised to 4 mg / day as per the need.
So these are some necessary changes required to be done in your drug regime so as to provide some desired teeth to it in order to control your conditions.
As of now for ADD , only Strattera ( atomoxetine ) at dose of 20 mg twice a day can be used but that too after your mood stabilizes in a couple of weeks with the use of these above mentioned drugs. use of psychostimulant drugs like Adderall or Ritalin needs to be avoided as they can precipitate / worsen bipolar 2 by inducing manic state.
Kindly discuss this with your doctor and do the needful changes.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.
If there is any further assistance needed please feel free to ask using the reply button.